MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE; PISTON SYRINGE
Model Number 928856
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: customer returned a total of 14 syringes and a pouch labeled for 1.0ml, 31 gauge, 8mm syringes from lot 0232158.Each sample was inspected to ensure that using the syringe was as least harmful as intended.However, during visual inspection, adhesive was found along the outer diameter of all of the needle cannulas.The clear, rubbery drops found on each needle made it difficult to measure the needles¿ diameters.The needles were inspected under uv light to confirm that the substance found was indeed adhesive used to fasten the syringe¿s components together.No other defects were found during inspection.A review of the device history record was completed for batch# 0232158.All inspections were performed per the applicable operations qc specifications.There was one (1) notification [200893686] noted that did not pertain to the complaint.Based on the samples received, bd was able to confirm the customer¿s indicated failure of blunt needles.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Manufacturing (holdrege) will be notified of this issue.On (b)(6) 2021, holdrege received a photo complaint sample for adhesive splatter on syringe 1.0ml 31ga 8mm, batch: 0232158 and catalog number: 928856.Visual inspection of the picture found splatter of adhesive on the cannula on multiple syringes.Process summary: this operation assembles the cannula into the barrel tip and applies adhesive to hold the cannula in the barrel tip.The racks of cannulated barrels then travel through an oven which uses ir light to facilitate adhesive run down and ultraviolet light to cure the adhesive that bonds the cannula to the barrel tip.The cannulated barrels are then conveyed to a machine that inspects for missing cannula, cannula height, point quality, zero line placement, and uv adhesive.It also supplies lube to the cannula, features two lumen blows, assembles the shield to the barrel/cannula assembly, and detects for missing shields.Reviewed l2l maintenance logs, log books and if any machine changes occurs, did not identify any changes.There was one (1) notification [200893686] noted that did not pertain to the complaint.Therefore, could not determine a root-cause.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that excessive adhesive was found on the bd insulin syringe needle during the inspection.The following information was provided by the initial reporter: "consumer reported needles dull, not smooth and will not penetrate the skin." via bd investigation: "customer returned a total of 14 syringes and a pouch labeled for 1.0ml, 31 gauge, 8mm syringes from lot 0232158.Each sample was inspected to ensure that using the syringe was as least harmful as intended.However, during visual inspection, adhesive was found along the outer diameter of all of the needle cannulas.The clear, rubbery drops found on each needle made it difficult to measure the needles¿ diameters.The needles were inspected under uv light to confirm that the substance found was indeed adhesive used to fasten the syringe¿s components together.No other defects were found during inspection.

Brand Name
BD INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11828812
Report Number1920898-2021-00556
Device Sequence Number1059257
Product Code FMF
UDI-Device Identifier00311917048130
UDI-Public00311917048130
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2025
Device Model Number928856
Device Catalogue Number928856
Device Lot Number0232158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2021
Initial Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1